Discussions that mention nortriptyline

Back Problems board


The few pellets may have helped a little. I can't walk or move my eyes from side to side, so dizzy. My headache is a "cold" feeling headache, like the brain freeze you get when eating ice cream. I'm so mad at myself for crumbling and taking the Cymbalta, I'm just prolonging this agony.

Kass, thank you so much for your post. I feel like a nut case, like why am I having this much trouble coming off this drug? Did your husband have all these symptoms? Please ask him to share with me, I'm feeling very anxious about all of this and I know in my heart it is the drug. My PM (who really doesn't impress me) told me to wean off by taking a dose every other day x2 and then stop. I knew this was not the way to do it so after reading on line I found where people actually counted the pellets in the capsule. I did this and over about 3 weeks I was doing well. I figured I would be off in about 1 1/2 weeks. I saw a neuro who wants to put me on Nortriptyline and said I could just stop the Cymbalta. Not a good idea. I was OK the first two days off but yesterday was bad and today....well you know. How long did it take your husband to feel normal again? What drug did he use to help him through this? I would appreciate anything you can share with me. I just feel so desperate.

Well, today I've decided no more mind altering drugs for me. I'm done! I'll deal with the spinal cord stimulator and take pain meds the rest of my life. I NEVER want to go through this again.

I was keeping my grandson and had to call my daughter to pick him up. I am not comfortable being here alone with him.

I'm going to bed, when I wake up maybe this will be over.

Deb
Update:
Neurologist, W/C nurse and a psychiatrist consulted and agreed that since the VERY slow taper I was doing on my own was causing very minimal side effects that I should continue with that. So, reluctantly I took the same number of pellets that I took last week when I stopped. I almost felt like I was taking poison because of this bad time. Voila.....an hour and half later, I was me again. Very mild dizziness, no more anxiety, decreasing headache. So, I will continue tapering by counting pellets until all pellets are gone (about another 3 weeks) and THEN I will try the Nortriptyline that the neurologist prescribed. Just an aside here.....ironically the W/C nurse is weaning off Cymbalta also. We both started about the same time. She was having mild problems and I had shared with her that some doctors condone counting pellets. She called her doctor who agreed also. So the W/C nurse started weaning the same way, counting pellets, and she is doing fine!

Don't get me wrong....I don't condone this way and everyone should follow doctors orders.....UNLESS they try to take you off in less than 4-6 weeks!!!! Then I would tell anyone.....do what you have to do to avoid withdrawal symptoms!

My hubby called from work just now and when I answered the phone he was like "Uggggggghhhhhh Deb?" He didn't even know it was me. The last time he spoke to me I was a crying, dizzy mess.

Emily......I feel pretty rotten that maybe I have put fear in some people regarding this drug. I'm sure it is a God send to some people, but just like any drug, it isn't good for everyone. When I started the drug I was also tired, nauseous, and a little foggy. Once I was on the maintainence dose for about 3 weeks, I was actually fine with it. It just didn't help my nerve pain. Hence, that's why I am weaning off. The WEANING OFF is my problem. Good luck with it, I truly hope you do well with it and won't have to worry about weaning off anytime in the near future! :)

Gail.......I can't tell you what your kind posts and sharing of your story mean to me. :angel: I really thought I was becoming a "basket case". :dizzy: Just to know that others have had the same experience and survived means so much when your brain is betraying you. The fact that you were thinking of me during the night touches my heart. I can't wait to chat with you and get to know you better!

So, back on the Cymbalta for now even though it is against my better judgement. Hopefully resuming the slow wean will be better.

BTW Marcia.......I had an appt. witht the PM tomorrow for follow up and I called and cancelled it. When the nurse asked why...I told her that coming off the Cymbalta has been a nightmare and that Dr. M had actually advised me to come off in 4 days (which I didn't do, thank God) when in all the literature it clearly says a slow taper is crucial!!! So let her go and tell him that! I feel very liberated even though I now have no idea who or if W/C will approve someone else. I think they have to give me a choice of 3 doctors, but at this point I don't even care. My sanity (literally) is more important.

Hey Ladybug.....my "novel" is almost as wild and crazy as yours! Let's hope we both are able to finish this book with a happy ending.....and soon!!!!!

Thanks to you all. I'm really very serious when I say I don't know what I would do without this forum. You may have REALLY saved my life. :angel:

XXOOXXOO
Deb